Alert archive / Oklahoma / Frost Advisories in 2009

Frost Advisory 2, NWS Tulsa, OK

April 13, 20094 counties in Arkansas; 6 counties in Oklahoma

NWS Tulsa, OK issued this frost advisory at Apr 13, 2009, 2:40 PM CDT for 4 counties in Arkansas; 6 counties in Oklahoma. It took effect at Apr 14, 2009, 3:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2009, 2:40 PM CDT (19:40 UTC)
In effect from
Apr 14, 2009, 3:00 AM CDT
Expired
Apr 14, 2009, 7:43 AM CDT
In force
5 hr
Issued by
NWS Tulsa, OK

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Craig County, OK, Delaware County, OK, Nowata County, OK, Ottawa County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 84 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2009-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2009-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
467 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KTSA 131940
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
240 PM CDT MON APR 13 2009


ARZ001-002-010-011-OKZ054>058-063-069-140900-
/O.NEW.KTSA.FR.Y.0002.090414T0800Z-090414T1400Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-DELAWARE-ADAIR-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...JAY...
STILWELL
240 PM CDT MON APR 13 2009

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY. 

FOR THE FOLLOWING COUNTIES...
IN ARKANSAS...
BENTON...CARROLL...WASHINGTON AND MADISON.

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...DELAWARE AND
ADAIR.

SKIES WILL BECOME MOSTLY CLEAR BY LATE TONIGHT...ALLOWING FOR 
TEMPERATURES TO FALL INTO THE MID 30S OVER PARTS OF FAR NORTHEASTERN
OKLAHOMA AND NORTHWEST ARKANSAS BY TUESDAY MORNING. SOME AREAS OF
FROST WILL BE POSSIBLE...ESPECIALLY IN LOW LYING AND VALLEY AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
000 
WWUS74 KTSA 140845
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
345 AM CDT TUE APR 14 2009

ARZ001-002-010-011-OKZ054>058-063-069-141400-
/O.CON.KTSA.FR.Y.0002.000000T0000Z-090414T1400Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-DELAWARE-ADAIR-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...JAY...
STILWELL
345 AM CDT TUE APR 14 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

FOR THE FOLLOWING COUNTIES...

IN ARKANSAS...
BENTON...CARROLL...WASHINGTON AND MADISON.

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...DELAWARE AND
ADAIR.

SKIES BECAME CLEAR EARLY THIS MORNING...ALLOWING FOR
TEMPERATURES TO FALL INTO THE MID 30S OVER PARTS OF FAR
NORTHEASTERN OKLAHOMA AND NORTHWEST ARKANSAS. SOME AREAS OF 
FROST ARE LIKELY...ESPECIALLY IN LOW LYING AND VALLEY AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
000 
WWUS74 KTSA 141243
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
743 AM CDT TUE APR 14 2009

ARZ001-002-010-011-OKZ054>058-063-069-141345-
/O.CAN.KTSA.FR.Y.0002.000000T0000Z-090414T1400Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-DELAWARE-ADAIR-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...JAY...
STILWELL
743 AM CDT TUE APR 14 2009

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELED THE FROST
ADVISORY. 

FOR THE FOLLOWING COUNTIES...

IN ARKANSAS...
BENTON...CARROLL...WASHINGTON AND MADISON.

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...DELAWARE AND
ADAIR.

TEMPERATURES HAVE WARMED INTO THE MID TO UPPER 30S ACROSS MOST OF
THE ADVISORY AREA...THEREFORE THE FROST ADVISORY HAS BEEN CANCELED. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this frost advisory went out at Apr 13, 2:37 PM CDT, 3 minutes earlier.

Area forecast discussion, Apr 13, 2:37 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
237 PM CDT MON APR 13 2009

.DISCUSSION...
COLD-AIR SC UNDER THE CYCLONIC FLOW ALOFT HAS HELD TEMPS ABOUT 20
DEGREES BELOW AVERAGE THIS AFTERNOON. CLOUDS WILL GRADUALLY DIMINISH
THIS EVENING AS THE UPPER CYCLONE SLIDES TO THE E...WITH SKIES
BECOMING MOSTLY CLEAR AFTER MIDNIGHT. WITH CLEARING SKIES AND DRY
AIR IN PLACE...TEMPS SHOULD BOTTOM OUT IN THE MID 30S FOR A FEW
SPOTS ACROSS FAR NRN OK/NW AR. HAVE OPTED FOR A FROST ADVISORY LATE
TONIGHT FOR THOSE LOCATIONS BORDERING KS AND MO.

TEMPERATURES WILL REBOUND NICELY TUESDAY AND WEDNESDAY...AS
MID-LEVEL HEIGHTS RISE AND SLY SFC FLOW RETURNS.

DRYLINE IS EXPECTED TO SET-UP OVER THE TX PANHANDLE ON THURSDAY...AS
RIDGING ALONG THE GULF RELAXES AND LOW-LEVEL MOISTURE RETURNS N
THROUGH MUCH OF TX. SHOULD SEE STORMS DEVELOP AND MOVE OFF THE
DRYLINE ON THURSDAY...ALTHOUGH UPPER FLOW SUGGESTS THAT MOST OF
STORMS SHOULD STAY TO OUR W THROUGH THE DAY.

12Z GFS/ECMWF FINALLY IN REASONABLE AGREEMENT WITH THE GREAT BASIN
UPPER SYSTEM SLOWLY LIFTING INTO THE PLANS BY THE WEEKEND. NEXT BEST
CHANCE OF SHOWERS/THUNDERSTORMS APPEARS TO BE FOCUSING ON THE
FRIDAY/FRIDAY NIGHT TIMEFRAME...AND HAVE UPPED POPS TO HIGH CHANCE
CATEGORY AREAWIDE. MODELS DIVERGE AFTER SATURDAY...WITH THE ECMWF
SWEEPING THE SYSTEM SE WHILE THE GFS LINGERS THE UPPER LOW THROUGH
MONDAY. BASICALLY FOLLOWED A 50/50 BLEND OF THE GFS/ECMWF FOR LATE
IN THE EXTENDED PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   39  69  43  74 /  10   0   0  10
FSM   40  69  43  76 /  10   0   0   0
MLC   37  71  44  75 /  10   0   0   0
BVO   34  69  40  75 /  10   0   0  10
FYV   35  63  35  70 /  10   0   0   0
BYV   37  61  37  69 /  10   0   0   0
MKO   39  68  43  73 /  10   0   0   0
MIO   36  65  39  73 /  10   0   0   0
F10   39  69  45  74 /  10   0   0  10
HHW   39  72  44  76 /  10   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FROST ADVISORY FROM 3 AM TUESDAY TO 9 AM TUESDAY FOR OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ063-OKZ069.

AR...FROST ADVISORY FROM 3 AM TUESDAY TO 9 AM TUESDAY FOR ARZ001-
     ARZ002-ARZ010-ARZ011.

&&

SHORT TERM...07
LONG TERM....18
Hazardous weather outlook, Apr 13, 1:02 PM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
102 PM CDT MON APR 13 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
101 PM CDT MON APR 13 2009

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
THURSDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
A SLOW MOVING UPPER LEVEL STORM SYSTEM WILL BRING
THE CHANCES OF SHOWERS AND THUNDERSTORMS TO EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS THURSDAY THROUGH
SUNDAY AS IT MEANDERS OUT OF THE ROCKIES AND ACROSS
THE PLAINS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 8:08 PM CDTRiver Flood WarningTSAAdair13 hr
Apr 12, 8:16 PM CDTRiver Flood WarningTSALeFlore24 hr

Nearby

Frost Advisories in Oklahoma, 2009Frost Advisories in Arkansas, 2009Every frost advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.